MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY ULTRACLEAN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 139105EXT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the 139105ext, ultrcln 1 in.Nedl w/extnd insulation was being used on 15jul24 during a pediatric neurology procedure when it was reported ¿insulation fell off of the needle tip.¿.Further assessment questioning found that the device did fall into the surgical site and was removed with the use of forceps.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the 139105ext, ultrcln 1 in.Nedl w/extnd insulation was being used on (b)(6) 2024 during a pediatric neurology procedure when it was reported ¿insulation fell off of the needle tip.¿ further assessment questioning found that the device did fall into the surgical site and was removed with the use of forceps.There was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined, however, based upon the photographic evidence; a possible cause of this event could be use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 1 device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 12 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised that these devices should be inspected before and after each use.Visually examine the devices for obvious physical damage including: cracked, broken or otherwise distorted plastic parts.Damage including cuts, punctures, nicks, abrasions, unusual lumps, significant discoloration.Verify that the electrode is fully and securely seated in the handpiece before use.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
ULTRACLEAN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key19871870
Report Number3007305485-2024-00112
Device Sequence Number15360415
Product Code GEI
UDI-Device Identifier40653405033258
UDI-Public(01)40653405033258(17)290312(10)202403135
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number139105EXT
Device Lot Number202403135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer08/09/2024
Initial Report FDA Received Date07/31/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic